MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion omni-tome sphincterotome, fs-omni.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was performed only by the photos provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo of the label matches this report.The label in the photo matches the product reported.The report was confirmed with the photo provided of the product.In the photo, bare core wire can be seen where the distal end of the wire is coiled.Distal to the bare core wire appears to be approximately 3 cm of coating that is hanging off the wire.There also appears to be damage at approximately the 7 cm marking.The wire guide is kinked at approximately the 4 cm marking.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a procedure, the physician used a cook acrobat calibrated wire guide.Per the photo provided, the device appeared to have coating damage.The coating of the wire guide peeled off at the patient end during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This correction follow up report is being sent to correct date of event.Cook fusion omni-tome sphincterotome, fs-omni; occupation: non-healthcare professional.Investigation evaluation: a product evaluation was performed only by the photos provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo of the label matches this report.The label in the photo matches the product reported.The report was confirmed with the photo provided of the product.In the photo, bare core wire can be seen where the distal end of the wire is coiled.Distal to the bare core wire appears to be approximately 3 cm of coating that is hanging off the wire.There also appears to be damage at approximately the 7 cm marking.The wire guide is kinked at approximately the 4 cm marking.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Cook fusion omni-tome sphincterotome, fs-omni.Occupation: non-healthcare professional.Investigation evaluation: photos were provided in response to this report.The first photo contains the wire guide pouch and the lot number associated with this report.In the second photo, bare core wire can be seen where the distal end of the wire is coiled.Distal to the bare core wire appears to be approximately 3 cm of coating that is hanging off the wire.There also appears to be damage at approximately the 7 cm marking.The wire guide is kinked at approximately the 4 cm marking.Our evaluation of the product said to be involved confirmed the report.The wire guide is kinked approximately 9.0 cm from the distal end.The wire guide appears accordioned approximately 11.8 cm to 12.8 cm from the distal end.Approximately 11.8 cm to 12.5 cm from the distal end, the wire guide covering is twice folded over.Approximately 12.5 cm to 18.9 cm from the distal end, the wire guide covering has folded over itself once.The folded over portion of covering is split at approximately 15.7 cm to 18.6 cm from the distal end.A section of the coating approximately 0.4 cm long is hanging from the wire guide, the coating still attached at approximately 12.5 cm from the distal end.Approximately 18.9 cm to 26.9 cm from the distal end is a section of bare core wire.The wire guide coating is stretched thin at approximately 26.9 cm to 28.0 cm.The wire guide covering feels rough approximately 228.0 cm to 231.8 cm and 291.1 cm to 294.0 cm from the distal end.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This correction follow up report is being sent to correct date of this report from 20-mar-2019 to 21-mar-2019.Cook fusion omni-tome sphincterotome, fs-omni.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was performed only by the photos provided with this report because the product said to be involved was not provided to cook for evaluation.The lot number provided in the photo of the label matches this report.The label in the photo matches the product reported.The report was confirmed with the photo provided of the product.In the photo, bare core wire can be seen where the distal end of the wire is coiled.Distal to the bare core wire appears to be approximately 3 cm of coating that is hanging off the wire.There also appears to be damage at approximately the 7 cm marking.The wire guide is kinked at approximately the 4 cm marking.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8506067
Report Number1037905-2019-00189
Device Sequence Number13855928
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)211009(10)W4129360
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4129360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
03/20/2019
03/20/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/06/2019
06/05/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260 ENDOSCOPE.